Thunderstorm Wind, Fulton
- When
- April 15, 5:58 PM CST
- Where
- Fulton County, Gepp
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Social Media
- Coordinates
- 36.380, -92.100
A shop building was reported destroyed.
With a front positioned along the Missouri border, a few strong storms developed and moved along it during the evening hours April 15th leading to reports of large hail and wind damage. Additional storms developed across eastern Oklahoma later that night into the 16th and moved southeastward across potions of western and southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
With a front positioned along the Missouri border, a few strong storms developed and moved along it during the evening hours April 15th leading to reports of large hail and wind damage. Additional storms developed across eastern Oklahoma later that night into the 16th and moved southeastward across potions of western and southern Arkansas. Large hail was the most common severe weather report, with some spotty wind damage occurring as well.
The cold front that moved through on the 13th (bringing cooler air/a temporary end to active weather) was headed back into the state from the Gulf Coast. The front was the focus for a massive storm toward the Missouri border in the evening. Between 700 pm and 1000 pm CDT, the storm tracked east/southeast along the front through Baxter, Fulton, Sharp, Lawrence, Greene, Craighead, and Mississippi Counties. Along the way, the storm unleashed huge hail that damaged structures and vehicles. Hail was softball size or larger at Cherokee Village (Sharp County) and five miles west of Viola (Fulton County).
The radar detected strong rotation in the storm, and there were indications the storm may be tornadic. Several Tornado Warnings were issued, and Tornado Emergencies were declared given damage reports and sightings of funnels reaching the ground. However, it appears most of the damage was caused by hail, and there were no confirmations of tornadoes during a damage survey.
Early on the 16th, a new cold front approached from the northwest, and triggered more storms across the western counties. Before 700 am CDT, trees and powerlines were downed at Waldron (Scott County), and two to three inches of rain was measured. A barn was damaged, a tree was blown onto a house, and there was golf ball size hail at Oden (Montgomery County). More trees were toppled at Mount Ida (Montgomery County), and the west side of town lost power. Rain came down in buckets, with 1.59 inches of precipitation in only 23 minutes! A tree fell on a car at Silver (Montgomery County), and quarter size hail was reported at Bismarck (Hot Spring County) and Caulksville (Logan County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 15, 1:49 PM CST, 4 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 249 PM CDT Fri Apr 15 2022 .SHORT TERM...Tonight Through Saturday Night Strong to severe thunderstorms will be possible Friday evening through early Saturday morning. The main threat will be large hail, though damaging winds and a few tornadoes will also be possible. Periods of heavy rainfall will also be possible. Therefore, a flood watch has been issued for parts of western, central, and eastern AR, in effect from Friday evening through Saturday afternoon. A storm system has organized over the southern Plains, with a warm front lifting north across the state. By Friday evening, the warm front will have advanced to northern AR, meeting the cold front over southern MO. Storms will begin across northern parts of the state this evening and continue developing along the frontal zone. The front will push southward as a cold front, and storms will continue to develop along the frontal boundary as it works its way southward across the state overnight and into Saturday. Surface low pressure and frontal boundaries will maintain this region of low-level convergence (its E-W axis shifting to southern AR by Sat evening), as an upper disturbance moves quickly across the southern Plains, providing additional forcing for ascent. The front will stall over northern LA late Sat in a moisture-rich region where PWAT values are reaching 1 to 1.5 inches (above the climatological 90th percentile). During this time, parts of the state may see between 1 to more than 2 inches of rainfall, possibly more in strong to severe thunderstorms Saturday night. && .LONG TERM...Sunday Through Friday For Sunday, should you be desiring to take part in outdoor activities, might I suggest an indoor backup plan? By Sunday morning around sunrise, frontal boundary will likely be stalled out invof northern Louisiana/southern Arkansas as a mid level system moves through in quasi-zonal flow and interacts with it. Showers and storms will likely be ongoing at that time with an mcs passing through central/southern Arkansas. Precip coverage should diminish during the mid to late morning hours. Don't get your hopes up though, there'll be another round in the afternoon as low pressure forms along the stalled front providing more uplift into the region as a stronger, upper trough moves across and interacts with the surface system. Precip should come to an end Sunday evening, as colder, drier air moves in behind the system as a weaker cold front passes. High pressure will move through behind the front, but should exit quickly as the steering flow remains fairly zonal. Winds will shift back around to the southeast/south by mid-week, with daytime temperatures back in the 70s to around 80. This will be out ahead of another approaching system, which will bring slight rain chances back to at least the western half of Arkansas by then. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 56 63 46 57 / 80 60 40 80 Camden AR 66 74 56 68 / 70 80 50 80 Harrison AR 52 61 44 53 / 60 40 40 80 Hot Springs AR 64 70 52 62 / 70 80 50 80 Little Rock AR 63 69 51 62 / 80 90 50 80 Monticello AR 66 74 58 69 / 70 80 50 80 Mount Ida AR 62 69 52 62 / 70 80 50 80 Mountain Home AR 52 63 44 54 / 70 30 40 90 Newport AR 57 65 47 57 / 90 60 40 80 Pine Bluff AR 64 71 54 66 / 70 90 50 80 Russellville AR 61 67 49 60 / 80 80 50 80 Searcy AR 60 66 48 59 / 70 80 50 80 Stuttgart AR 63 70 51 63 / 70 90 50 80 && .LZK Watches/Warnings/Advisories... Flood Watch from 7 PM CDT this evening through Saturday afternoon FOR Arkansas-Central and Eastern Montgomery County- Central and Southern Scott County-Cleburne-Conway-Eastern, Central, and Southern Searcy County Higher Elevations-Faulkner- Garland-Grant-Hot Spring-Jefferson-Johnson County Higher Elevations-Lincoln-Lonoke-Monroe-Newton County Higher Elevations- Newton County Lower Elevations-Northern Montgomery County Higher Elevations-Northern Scott County-Northwest Searcy County Higher Elevations-Northwest Yell County-Perry-Pope County Higher Elevations-Prairie-Pulaski-Saline-Searcy County Lower Elevations- Southeast Van Buren County-Southern Johnson County-Southern Pope County-Southern and Eastern Logan County-Southwest Montgomery County Higher Elevations-Van Buren County Higher Elevations- Western and Northern Logan County-White-Woodruff-Yell Excluding Northwest. && Short Term...71 / Long Term...57
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 255 PM CDT Fri Apr 15 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-161000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 255 PM CDT Fri Apr 15 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and isolated thunderstorms are possible late this afternoon through tonight. Some of these storms may be strong to severe with large hail as the primary threat expected with the strongest storms. However, cannot rule out isolated severe wind gusts and an isolated tornado. The best chances for seeing severe thunderstorms will be across western and northwest Arkansas. Flash flooding will be a concern this evening through Saturday morning across parts of western, central, and eastern AR. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Showers and thunderstorms remain possible throughout the weekend. However, the greatest opportunity for isolated strong to severe thunderstorms will be across southern Arkansas. .Spotter Information Statement... Spotter activation may be needed for tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
612 PM CDT Fri Apr 15 2022
ARZ004>006-152345-
Baxter AR-Marion AR-Fulton AR-
612 PM CDT Fri Apr 15 2022
...A strong thunderstorm will impact portions of northwestern Marion,
western Fulton and northern Baxter Counties through 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or 7 miles northwest of Bull Shoals, moving east at 60
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain Home... Bull Shoals...
Lakeview in Baxter County... Briarcliff...
Arkawana... Diamond Bay...
Ott... Ozark Regional Airport...
Gamaliel Landing... Ozark Isle...
Fawn Park... Bull Shoals State Park...
Colfax... Price Place...
Midway in Baxter County... Gamaliel...
Oakland... Peel...
Three Brothers... Gepp...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Arkansas.
&&
LAT...LON 3626 9208 3626 9213 3638 9283 3650 9278
3650 9206
TIME...MOT...LOC 2312Z 280DEG 53KT 3647 9264
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67The Springfield radar (KSGF), 150 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
15 thunderstorm wind, 12 hail, 2 heavy rain. Local standard time, as filed.
A shop building was reported destroyed.
Four inch hail was estimated and windshields were broken.
A report of ping pong ball sized hail was received near Walnut Ridge.
Trees and power lines were down in Waldron along Hwy. 80.
Trees and power lines were down across the county.
Pea to nickel size hail was reported near the intersection of Hwy. 71 and Packsaddle Rd.
A barn was damaged and a tree was blown down onto a house on Ridge Rd.
The COOP observer reported trees down.
Trees were reported down.
Pea to dime size hail was reported northwest of Pencil Bluff.
Part of a roof was blown off from strong winds.
Trees were reported down at Goss Rd. and Ridge Rd. south of Pencil Bluff.
A tree was blown down on a power line, and another was down. Most of the west side of of Mount Ida had no power.
A tree was down at the Womble ranger station.
The ASOS measured 1.59 inches of rain in 23 minutes.
A tree fell on a car.
Trees were down on North Maddox Rd.
Trees were blown down near Hwy. 84 and Interstate 30.
Trees were down along Manchester Rd., Shandy Rd., and Hwy. 128.
The AWOS reported 0.90 inches of rain in 18 minutes from 556 to 614 am CST, and 0.52 inches of rain fell in 8 minutes from 556 to 604 am CST.
Trees were down at Denby Point Campground.
Pea, dime, and nickel sized hail were observed with the storm that moved directly over North Little Rock Airport.
Dime sized hail was reported at Sherwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1020105, 1020106, 1020107, 1020108, 1020109, 1020110, 1020111, 1020112, 1020113, 1020114, 1020115, 1020116, 1020117, 1020118, 1020119, 1020120, 1020121, 1020122, 1020123, 1020124, 1020125, 1020126, 1020127, 1020128, 1020129, 1020130, 1020131, 1020132, 1020133.